Top answers from doctors based on your search:
Disclaimer

tapering off risperidone

A 95-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
With doctor's help: Your psychiatrist can help you with this change -- but 1mg Risperidone is a fairly low dose. To decrease risperidone, it could simply be reduced in d ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 29-year-old male asked:
Dr. Mark Reynolds
32 years experience in Psychiatry
No: While it depends to some degree upon the condition that the antipsychotic is treating, you do not generally have to taper one before beginning anothe ... Read More
1
1 thank
A 28-year-old male asked:
Dr. James Ferguson
45 years experience in Pediatrics
Confusing: You get the most from this site when you provide background info on an issue nd then ask a relevant question. You provided some background but no que ... Read More
A male asked:
Dr. Lynne Weixel
35 years experience in Clinical Psychology
Best to ask Dr!: If you can't get the Dr to answer - try a pharmacist. If you can't do that and want to be most careful, try to split them but it's not easy to do that ... Read More
A member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Zoloft (sertraline): 50mg is low dose. If taken for anxiety, you can taper by 25mg for a week, then half that for another week. If taken for depression, taper every 3 days ... Read More
2
2 thanks
A 54-year-old member asked:
Dr. Laura Davies
23 years experience in Psychiatry
With your doctor: This is something you should only do in partnership with your doctor.
A 49-year-old female asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Under med: supervision. Would drop down to 25mg and then d/c.
2
2 thanks
A 45-year-old member asked:
Dr. Evan Altman
18 years experience in Psychiatry
Under supervision: Highly recommended that you taper under a doctor's/provider's supervision. Not only can there by uncomfortable withdrawals, medications like Xanax/alp ... Read More
A 51-year-old member asked:
Dr. John Moranville
35 years experience in Psychiatry
Yes: Dalmane (flurazepam) aka Flurazepam is a long acting benzodiazepine. Benzodiazepines may be addictive and should not be used long term, but they do ha ... Read More
A 56-year-old member asked:
Dr. Rifat Naghmi
45 years experience in Internal Medicine
Seizure: You should be free of seizures for 2-3 years before you stop this medication in consultation with your doctor. You don't have to wean.
1
1 thank
A male asked:
Dr. Rifat Naghmi
45 years experience in Internal Medicine
Sertraline: You don't have to
A 46-year-old member asked:
Dr. Marc Zimmermann
21 years experience in Psychiatry
Depends: This is best handled by your prescribing physician. Usually decreasing the dose by half every two or three weeks is safe.
A 42-year-old member asked:
Dr. Miroslava Fox
14 years experience in Clinical Psychology
See below: In order to do that safely, you might want to discuss this with your prescribing provider.
A 38-year-old member asked:
Dr. Patrick Tapia
12 years experience in Psychiatry
With medical help: You should be under the care of a doctor who is knowledgeable about benzodiazepines like lorazepam. There are multiple ways to do it but they all inv ... Read More
1
1 thank
A 47-year-old female asked:
Dr. Marcie Berman
38 years experience in Clinical Psychology
Very dangerous: Stopping Valium or any meds in that class cold turkey can lead to seizures and even death. You must be careful to wean off with your doctor's supervi ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Thomas Riney
36 years experience in Pediatrics
Cut dose in half: Every 3 days, you don't want to be on any med long term for sleep.
3
3 thanks
A 64-year-old female asked:
Dr. Marcello Maviglia
39 years experience in Psychiatry
Consult with your dr: Weaning off meds is not easy. There are several ways to do what you asking,but the process needs to be supervised by a specialist.
A 63-year-old male asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor.
1
1 thank
A 32-year-old male asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
Yes, it can: Less common side effect mood or behavior changes. If you noticed any unwanted effects, contact your healthcare provider asap.
1
1 thank
A 53-year-old female asked:
Dr. Axel Martinez-Irizarry
16 years experience in Family Medicine
See your doctor.: Those are strong medications. It is best to follow closely with your physician on this one. Doing it on your own, and doing it wrong could cause har ... Read More
1
1 thank
A 61-year-old female asked:
Dr. Mara Fiorentino
35 years experience in Psychiatry
Switch over caution: There is more than one way to switch over from an antipsychotic mood stabilizer to a new one. All depends on how well the new one starts to work on yo ... Read More
1
1 thank
A 45-year-old member asked:
Dr. Douglas Bey
56 years experience in Psychiatry
No: It's is a minor tranquilizer--for Effexor (venlafaxine) discontinuance symptoms the best is take a small (37.5) of effexor (venlafaxine).
1
1 thank
A 63-year-old female asked:
Dr. Joan Kinlan
51 years experience in Psychiatry
Yes: One can slowly reduce the amount monthly and then try every other day and then stop.
1
1 comment
A member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Pristiq (desvenlafaxine): Instead of using 2 medicines, talk to your prescribing doc. About possible dose adjustment or switching to different antidepressant.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month